New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ediekristen
Veteran Member


Date Joined Apr 2007
Total Posts : 1366
   Posted 12/27/2008 7:05 AM (GMT -6)   
Just wondering if any of you had any opinions on this... I woke up this morning around 6am to go to the bathroom and noticed my arm itched, and when I looked, I noticed both of my forearms have a weird rash on them, small bumps that are a little red. I don't have allergies nor have I used anything different lately (soap, perfume, etc) so it appears to be completely unprovoked. I'm on Imuran and have been flaring, constantly feeling exhausted and like I'm on the verge of getting sick with something. My last CBC showed elevated white blood cells and platelets and decreased hemoglobin. I go in a week to get another one done to see if things have changed, but most likely I'll be starting Remicade after 1/19. Could this rash have anything to do with the Imuran? I've been on it for three months and they say that's how long it takes to reach effective levels in the blood (which is why my doctor has had me wait this long before trying another treatment).

Female, 23, Ulcerative colitis (pancolitis) since 1999; GERD; gastritis; osteopenia in femur head & lumbar spine from long term prednisone use...

Current Meds:
Lexapro 10mg, Azasan 100mg

 
 


Limeycricketlover
Regular Member


Date Joined Oct 2008
Total Posts : 67
   Posted 12/27/2008 8:15 AM (GMT -6)   
Yes, skin rashes ("pinpoint" red spots) are a potential side effect of Imuran, but it might just be another symptom of the UC itself. I think you should check with your doctor as soon as possible.
UC - diagnosed Sep 2008 - awaiting colonoscopy to determine extent
Omeprazole 2 x 20mg
Prednisolone 15mg
Calcium (Adcal-D3) 1500mg
Mesalazine 8 x 500mg
Mesalazine foam enema
Multivitamins x 2
Omega 3


pb4
Elite Member


Date Joined Feb 2004
Total Posts : 20577
   Posted 12/27/2008 2:33 PM (GMT -6)   
I would imagine you're getting your routine blood tests done while taking imuran...wouldn't hurt to ask the doc about your rash since there can be a few different skin irritations that can go hand in hand with having IBD due to meds or not.

:)
My bum is broken....there's a big crack down the middle of it! LOL :)


quincy
Elite Member


Date Joined May 2003
Total Posts : 30999
   Posted 12/27/2008 3:16 PM (GMT -6)   
Just what you need...something else to deal with...NOT!

Definitely get the doc to look at it. Have you done the research on side effects and if that's one of them, then it should tell you what to do.

It could be an IBD related thing...but that particular rash may not be in the form from it...best to get it checked regardless.

Keep us posted.
quincy
*Heather* Status..Asacol 6 (3 twice daily); flaring since Dec 22, enemas nightly (sigh!!)
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotics....(Natural Factors Protec, Primadophilus Reuteri Pearls, Natural Factors Ultimate).... @ bedtime
~various digestive enzymes as needed
~Ranitidine (reflux);  Effexor XR 75mg(depression);  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 2:33 AM (GMT -6)
There are a total of 3,005,991 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161817 registered members. Please welcome our newest member, Butterfly_.
194 Guest(s), 0 Registered Member(s) are currently online.  Details